Alert archive / Idaho / Special Weather Statements in 2019
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Aug 9, 2019, 9:10 PM MDT for Elmore County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2019, 9:10 PM MDT (03:10 UTC)
- Expired
- Aug 9, 2019, 10:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Boise, ID
County Elmore County, ID
The radar
The Boise radar (KCBX), 69 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3134 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
031
WWUS85 KBOI 100310
SPSBOI
Special Weather Statement
National Weather Service Boise ID
910 PM MDT Fri Aug 9 2019
IDZ013-014-100400-
Upper Treasure Valley ID-Boise Mountains ID-
910 PM MDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADA...SOUTHERN
ELMORE AND CENTRAL OWYHEE COUNTIES UNTIL 1000 PM MDT...
At 908 PM MDT, Doppler radar was tracking strong winds from outflow
along a line extending from 7 miles west of Danskin Peak to Grand
View. ovement was southeast at 25 mph.
Wind gusts up to 40 mph will be possible.
Strong winds will be near...
C J Strike Dam, Hinton Reservoir and Danskin Peak around 920 PM
MDT.
Mountain Home Air Force Base and C J Strike Reservoir around 930
PM MDT.
Mountain Home around 940 PM MDT.
Bruneau, Anderson Dam and Tollgate around 950 PM MDT.
Bennett Mountain, Bruneau Sand Dunes, Hot Spring and Little Camas
Reservoir around 1000 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4268 11568 4295 11619 4347 11582 4332 11522
4330 11524 4330 11528 4324 11528
TIME...MOT...LOC 0308Z 297DEG 20KT 4339 11580 4300 11608
$$
SPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Aug 9, 8:45 PM MDT, 25 minutes earlier.
Area forecast discussion, Aug 9, 8:45 PM MDT, 25 minutes before
Area Forecast Discussion
National Weather Service Boise ID
845 PM MDT Fri Aug 9 2019
.DISCUSSION...Storms continue over much of the area this evening.
Southeast Oregon and Baker County took most of the afternoon
storms, along with the western Magic Valley from late afternoon
into early evening. At this time, storms are occurring over the
Treasure Valley and a relatively recent cell over Boise County is
the strongest on radar at the moment. Storms are forecast to
continue overnight, but coverage is expected to become isolated.
The Red Flag warning will continue as issued. No changes at this
time. One last note: an pair of outflow boundaries collided over
Boise a short time ago, leading to a gust to 40 mph at the
airport.
&&
.AVIATION...VFR. Scattered thunderstorms this evening through
Saturday evening. Scattered showers continuing through Sunday
morning, mainly north of a KBNO-KBOI-Fairfield line, then isolated
thunderstorms redeveloping Sunday afternoon over the west central
Idaho mountains and Baker County Oregon. Variable surface winds,
with gusts 30-40 kts near thunderstorms. Winds aloft at 10k feet MSL
south 10-20 kts.
&&
.PREV DISCUSSION...
SHORT TERM...Tonight through Monday...Showers and increasingly
strong thunderstorms tonight through Saturday night as Pacific
upper low/trough comes into southwest Oregon late tonight,
northeast Oregon Saturday, and exits across northern Idaho
Sunday. The trough will provide considerable dynamic support
for thunderstorms with greatest threat shifting from central
Oregon this evening, to central Idaho Saturday and Saturday
evening. NAM has LI below -4 and CAPE above 1500 j/kg across
Idaho north of the Snake Basin Saturday afternoon and evening,
and there will be increasing shear due to strengthening southwest
wind aloft east of the upper trough. SPC targets the same areas
for a slight chance of severe thunderstorms. Models are not yet
in agreement, so for now we will limit thunderstorm intensity
to include heavy rain, gusty winds, and small hail, with more
ordinary thunderstorms elsewhere. Late Saturday night southern
areas will clear but showers will linger north of the Snake Basin
through the night, with a chance of thunderstorms again in Baker
County/OR and Valley County/ID Sunday afternoon, ending late
Sunday night. Monday will be sunny and warmer in all areas as
the trough moves away. But Sunday will be unusually cool with
highs only in the 60s in the mountains and 70s in the valleys.
LONG TERM...Monday night through Friday...Dry zonal flow to begin
the period out ahead of our next upper level trough. Models have
continued to show this trough drop along the coast midweek with
some differences on strength and precipitation placement. Kept the
current trend of introducing slight chances of precipitation with
afternoon thunderstorms back into the forecast for the end of the
period. Temperatures are expected to be below normal during this
time.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 6 AM MDT Saturday IDZ424-426.
Red Flag Warning until midnight MDT Saturday night
IDZ400>403-420-423.
OR...Red Flag Warning until midnight MDT /11 PM PDT/ Saturday night
ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...SP
AVIATION.....JT
PREV SHORT TERM...LC
PREV LONG TERM....JCIn the hours before
Special weather statement, Aug 9, 7:09 PM MDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Boise ID 709 PM MDT Fri Aug 9 2019 IDZ014-015-100200- Upper Treasure Valley ID-Southwest Highlands ID- 709 PM MDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELMORE AND EAST CENTRAL OWYHEE COUNTIES UNTIL 800 PM MDT... At 709 PM MDT, Doppler radar was tracking a strong thunderstorm near Crows Nest Butte, or 19 miles south of Glenns Ferry, moving north at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Pot Hole Butte around 720 PM MDT. Deadman Flat around 730 PM MDT. Glenns Ferry and Hammett around 740 PM MDT. Blair Trail Reservoir and King Hill around 750 PM MDT. Mountain Home and Hot Springs Creek Reservoir around 800 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4255 11514 4254 11545 4311 11571 4306 11518 TIME...MOT...LOC 0109Z 171DEG 30KT 4267 11533 SP
Special weather statement, Aug 9, 7:12 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Boise ID
712 PM MDT Fri Aug 9 2019
IDZ014>016-030-100230-
Southern Twin Falls County ID-Upper Treasure Valley ID-
Western Magic Valley ID-Southwest Highlands ID-
712 PM MDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIN FALLS...EAST
CENTRAL OWYHEE AND SOUTHEASTERN GOODING COUNTIES UNTIL 830 PM MDT...
At 712 PM MDT, Doppler radar was tracking a strong thunderstorm near
Castleford, or 25 miles southwest of Jerome, moving northeast at 25
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Buhl around 730 PM MDT.
Hagerman around 750 PM MDT.
Wendell around 800 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4239 11506 4255 11514 4289 11490 4277 11469
4247 11476
TIME...MOT...LOC 0112Z 226DEG 23KT 4257 11497
SPSpecial weather statement, Aug 9, 7:28 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Boise ID
728 PM MDT Fri Aug 9 2019
IDZ012>014-100215-
Upper Treasure Valley ID-Lower Treasure Valley ID-Boise Mountains ID-
728 PM MDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR ADA...SOUTHWESTERN ELMORE...
SOUTHEASTERN CANYON AND NORTHWESTERN OWYHEE COUNTIES UNTIL 815 PM
MDT...
At 726 PM MDT, Doppler radar was tracking a thunderstorm over Big
Foot Butte, or 27 miles south of Boise, moving north at 35 mph. This
storm was producing an outflow of strong winds that will push north
into Ada County, western Elmore County, and eastern Canyon County.
Additional storms may develop as this outflow advances.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Swan Falls and Cinder Cone Butte around 730 PM MDT.
Melba, Guffey and Walters Ferry around 740 PM MDT.
Initial Point and Boise Stage Stop around 750 PM MDT.
Southeastern Boise, Kuna, Blacks Creek Reservoir and Lucky Peak
Dam around 800 PM MDT.
Nampa, Lucky Peak Reservoir and Lake Lowell around 810 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4308 11655 4356 11666 4356 11583 4307 11585
4305 11652
TIME...MOT...LOC 0126Z 182DEG 32KT 4320 11625
SPSpecial weather statement, Aug 9, 8:23 PM MDT, 47 minutes before
Special Weather Statement National Weather Service Boise ID 823 PM MDT Fri Aug 9 2019 IDZ012>014-100245- Upper Treasure Valley ID-Lower Treasure Valley ID-Boise Mountains ID- 823 PM MDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADA...SOUTHWESTERN BOISE AND SOUTH CENTRAL GEM COUNTIES UNTIL 845 PM MDT... At 822 PM MDT, Doppler radar was tracking a gust front near Boise, moving north at 35 mph. Wind gusts up to 50 mph will be possible with this storm. The strong winds will be near... Eagle, Hidden Springs and Bogus Basin Ski Area around 840 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4346 11604 4353 11636 4384 11641 4382 11597 TIME...MOT...LOC 0222Z 183DEG 30KT 4361 11621 SP
Special weather statement, Aug 9, 8:31 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Boise ID 831 PM MDT Fri Aug 9 2019 IDZ013-100315- Boise Mountains ID- 831 PM MDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOISE AND NORTHWESTERN ELMORE COUNTIES UNTIL 915 PM MDT... At 830 PM MDT, Doppler radar was tracking a strong thunderstorm near Thorn Creek Summit, or 7 miles south of Idaho City, moving north at 20 mph. Nickel size hail and wind gusts up to 40 mph will be possible with this storm. This strong thunderstorm will be near... Idaho City around 850 PM MDT. Pioneerville and Mores Creek Summit around 910 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4361 11573 4367 11596 4407 11583 4398 11548 TIME...MOT...LOC 0230Z 199DEG 19KT 4371 11581 JT
Special weather statement, Aug 9, 9:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
910 PM MDT Fri Aug 9 2019
IDZ013-014-100400-
Upper Treasure Valley ID-Boise Mountains ID-
910 PM MDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADA...SOUTHERN
ELMORE AND CENTRAL OWYHEE COUNTIES UNTIL 1000 PM MDT...
At 908 PM MDT, Doppler radar was tracking strong winds from outflow
along a line extending from 7 miles west of Danskin Peak to Grand
View. ovement was southeast at 25 mph.
Wind gusts up to 40 mph will be possible.
Strong winds will be near...
C J Strike Dam, Hinton Reservoir and Danskin Peak around 920 PM
MDT.
Mountain Home Air Force Base and C J Strike Reservoir around 930
PM MDT.
Mountain Home around 940 PM MDT.
Bruneau, Anderson Dam and Tollgate around 950 PM MDT.
Bennett Mountain, Bruneau Sand Dunes, Hot Spring and Little Camas
Reservoir around 1000 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4268 11568 4295 11619 4347 11582 4332 11522
4330 11524 4330 11528 4324 11528
TIME...MOT...LOC 0308Z 297DEG 20KT 4339 11580 4300 11608
SPThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:38 PM MDT | Special Weather Statement | BOI | Jerome | 52 min |
| Aug 9, 7:09 PM MDT | Special Weather Statement | BOI | Gooding | 51 min |
| Aug 9, 7:12 PM MDT | Special Weather Statement | BOI | Gooding | 78 min |
| Aug 9, 7:28 PM MDT | Special Weather Statement | BOI | Ada | 47 min |
| Aug 9, 8:23 PM MDT | Special Weather Statement | BOI | Ada | 22 min |
| Aug 9, 8:31 PM MDT | Special Weather Statement | BOI | Boise | 44 min |
| Aug 9, 9:59 PM MDT | Special Weather Statement | BOI | Valley | 61 min |
| Aug 9, 11:43 PM MDT | Special Weather Statement | BOI | Jerome, Twin Falls | 47 min |
| Aug 10, 12:32 AM MDT | Special Weather Statement | BOI | Jerome | 28 min |
| Aug 10, 12:23 PM MDT | Special Weather Statement | BOI | Payette | 37 min |
| Aug 10, 2:23 PM MDT | Special Weather Statement | BOI | 37 min | |
| Aug 10, 3:27 PM MDT | Special Weather Statement | BOI | Owyhee | 48 min |
| Aug 10, 4:12 PM MDT | Special Weather Statement | BOI | 48 min | |
| Aug 10, 4:16 PM MDT | Special Weather Statement | BOI | Ada | 44 min |
| Aug 10, 4:26 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Elmore, Owyhee | 49 min |
| Aug 10, 5:08 PM MDT | Severe Thunderstorm Warning | BOI | Elmore | 37 min |
| Aug 10, 5:44 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Elmore | 61 min |
| Aug 10, 2:29 PM MDT | Severe Thunderstorm Warning | BOI | Harney, Malheur | 31 min |
| Aug 10, 3:06 PM MDT | Severe Thunderstorm Warning | BOI | Harney, Malheur | 39 min |
| Aug 10, 4:30 PM MDT | Special Weather Statement | BOI | Harney | 45 min |
| Aug 10, 4:34 PM MDT | Severe Thunderstorm Warning | BOI | Harney | 41 min |
| Aug 10, 5:26 PM MDT | Special Weather Statement | BOI | Malheur | 49 min |
| Aug 10, 5:34 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 56 min |
Nearby
Special Weather Statements in Idaho, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.